MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE VALVULOTOME

LEMAITRE VASCULAR, INC. LEMAITRE VALVULOTOME
Model Number 1009-00
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The lemaitre valvulotome could no longer be closed.It was reported metal threads are visible on the head.The blades became unable to close.No injury reported to the patient.The patient is doing fine.
 
Additional Manufacturer Narrative
We have received the complaint device for evaluation and confirmed the reported incident.When the green handle was pulled to close the blades into its retainer slot one of the blades was protruding out of the retainer slot and didn't sit properly on the slot.No damage to the blade was found.We observed that the blade was inclined outwards, preventing it from properly inserting into its retainer slot.Previous investigations into this issue have found the failure was determined to be centering hoop to wire welding error along with operator adjustment error.During the welding process, this centering hoop was likely not properly aligned against its retainer slot.The blade process includes manual manipulation of each blade by the operator.Operator errors are possible due to the manual nature of the adjustments.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from this lot.Capa 2022-025 was opened to further investigate this issue.

Brand Name
LEMAITRE VALVULOTOME
Common Device Name
VALVULOTOME
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington 01803
Manufacturer Contact
peter song
63 second ave
burlington 01803
7814251683
MDR Report Key16898949
Report Number1220948-2023-00085
Device Sequence Number6837358
Product Code MGZ
UDI-Device Identifier00840663106653
UDI-Public(01)00840663106653
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1009-00
Device Catalogue Number1009-00
Device Lot NumberELVH2087V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Initial Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown